MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-416
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 05/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon prim tib baseplate - cemented; cat # 5520-b-400, lot # xgij, simplex p half dose 1 pack; cat # 6188-1-001, lot # rfr103, simplex p with tobramycin 1 pack; cat # 6197-9-001, lot # mct029, simplex p with tobramycin 1 pack; cat # 6197-9-001, lot # mct029, tri ts femur sz5 left; cat # 5512-f-501, lot # giop, triathlon femoral distal augment 10mm - size 5 left; cat # 5541-a-501, lot # xorv, triathlon femoral distal augment 10mm - size 5 left; cat # 5541-a-501, lot # haei, tri press-fit stem 17mm x 100mm; cat # 5565-s-017, lot # m7h34aa.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Information received includes an operative report for a revision of the patient's left knee with diagnosis "failed revision left knee arthroplasty with acute infection." a poly swap with irrigation & debridement was performed.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving triathlon insert was reported.The event was confirmed based on medical review.Method & results: -device evaluation and results:material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant stated that : the following adverse events were identified: left: failed patellar component with resection arthroplasty, revision left knee, periprosthetic infection, multiple aspirations and infection.Right: patellar component failure and revision, 2nd revision for knee dislocation and patellar tendon rupture.Conclusion of assessment: the mechanisms of failure and causes of revision in both knees appeared dynamic and unrelated to the implants.This was a very complicated case in a patient with multiple comorbid conditions.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot and no other similar events were reported for the sterile lot.Conclusion it was reported that the patient's left knee was revised.The event was confirmed based on medical review but not the root cause was determined.Infection is a known possible adverse outcome of surgery, as noted in the instructions for use.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10152057
Report Number0002249697-2020-01170
Device Sequence Number2028005
Product Code MBH
UDI-Device Identifier07613327050738
UDI-Public07613327050738
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number5532-G-416
Device Catalogue Number5532-G-416
Device Lot NumberMNH1KW
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR